Alert archive / North Dakota / Wind Advisories in 2025
Wind Advisory 8, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Mar 22, 2025, 2:36 PM CDT for 4 counties in North Dakota. It took effect at Mar 23, 2025, 7:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 22, 2025, 2:36 PM CDT (19:36 UTC)
- In effect from
- Mar 23, 2025, 7:00 AM CDT
- Expired
- Mar 23, 2025, 2:40 PM CDT
- In force
- 8 hr
- Issued by
- NWS Bismarck, ND
Counties Dickey County, ND, LaMoure County, ND, Logan County, ND, McIntosh County, ND
The radar
The Aberdeen radar (KABR), 102 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 7.6 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1447 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 456 m²/s²
- 0-3 km storm-relative helicity
- 483 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
136 WWUS73 KBIS 221936 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 236 PM CDT Sat Mar 22 2025 NDZ047-048-050-051-230345- /O.NEW.KBIS.WI.Y.0008.250323T1200Z-250324T0000Z/ Logan-La Moure-McIntosh-Dickey- Including the cities of Wishek, Gackle, Ashley, Lamoure, Kulm, Oakes, Napoleon, Ellendale, and Edgeley 236 PM CDT Sat Mar 22 2025 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM CDT SUNDAY... * WHAT...Northwest winds 30 mph with gusts up to 45 mph expected. * WHERE...Dickey, La Moure, Logan, and McIntosh Counties. * WHEN...From 7 AM to 7 PM CDT Sunday. * IMPACTS...Objects left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Jones
5 follow-up statements
308 WWUS73 KBIS 230349 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 1049 PM CDT Sat Mar 22 2025 NDZ047-048-050-051-231200- /O.CON.KBIS.WI.Y.0008.250323T1200Z-250324T0000Z/ Logan-La Moure-McIntosh-Dickey- Including the cities of Edgeley, Ellendale, Ashley, Kulm, Gackle, Wishek, Oakes, Napoleon, and Lamoure 1049 PM CDT Sat Mar 22 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT SUNDAY... * WHAT...Northwest winds 30 mph with gusts up to 45 mph expected. * WHERE...Dickey, La Moure, Logan, and McIntosh Counties. * WHEN...From 7 AM to 7 PM CDT Sunday. * IMPACTS...Objects left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Johnson
702 WWUS73 KBIS 230836 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 336 AM CDT Sun Mar 23 2025 NDZ047-048-050-051-240000- /O.CON.KBIS.WI.Y.0008.250323T1200Z-250324T0000Z/ Logan-La Moure-McIntosh-Dickey- Including the cities of Napoleon, Ellendale, Wishek, Lamoure, Oakes, Ashley, Gackle, Kulm, and Edgeley 336 AM CDT Sun Mar 23 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...Northwest winds to 30 mph with gusts to 45 mph expected. * WHERE...Dickey, LaMoure, Logan, and McIntosh Counties. * WHEN...From 7 AM this morning to 7 PM CDT this evening. * IMPACTS...Objects left unsecured outside may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Schild
053 WWUS73 KBIS 231246 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 746 AM CDT Sun Mar 23 2025 NDZ047-048-050-051-232100- /O.CON.KBIS.WI.Y.0008.000000T0000Z-250324T0000Z/ Logan-La Moure-McIntosh-Dickey- Including the cities of Ellendale, Edgeley, Oakes, Wishek, Lamoure, Ashley, Napoleon, Gackle, and Kulm 746 AM CDT Sun Mar 23 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northwest winds to 30 mph with gusts to 45 mph expected. * WHERE...Dickey, LaMoure, Logan, and McIntosh Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Objects left unsecured outside may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Hamilton
314 WWUS73 KBIS 231647 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 1147 AM CDT Sun Mar 23 2025 NDZ047-048-050-051-240000- /O.CON.KBIS.WI.Y.0008.000000T0000Z-250324T0000Z/ Logan-La Moure-McIntosh-Dickey- Including the cities of Ashley, Oakes, Gackle, Edgeley, Kulm, Napoleon, Lamoure, Wishek, and Ellendale 1147 AM CDT Sun Mar 23 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northwest winds to 30 mph with gusts to 45 mph expected. * WHERE...Dickey, LaMoure, Logan, and McIntosh Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Objects left unsecured outside may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Hamilton
299 WWUS73 KBIS 231940 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 240 PM CDT Sun Mar 23 2025 NDZ047-048-050-051-232045- /O.CAN.KBIS.WI.Y.0008.000000T0000Z-250324T0000Z/ Logan-La Moure-McIntosh-Dickey- Including the cities of Ashley, Oakes, Gackle, Edgeley, Kulm, Napoleon, Lamoure, Wishek, and Ellendale 240 PM CDT Sun Mar 23 2025 ...WIND ADVISORY IS CANCELLED... Winds are expected to remain just below advisory criteria through the rest of the afternoon. Therefore the Wind Advisory has been cancelled. $$ Hamilton
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Mar 22, 12:57 PM CDT, 1 hour 39 minutes earlier. Its key messages:
- Medium rain chances spread across the area today, with switchover to snow tonight. Highest chance for snow is in the Turtle Mountains are, although expect overall light accumulations.
- Next chances for rain and possibly a little snow come Monday, with medium chances throughout most locations.
- Gradual warming trend through most of the upcoming week.
Area forecast discussion, Mar 22, 12:57 PM CDT, 1 hour 39 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 1257 PM CDT Sat Mar 22 2025 .KEY MESSAGES... - Medium rain chances spread across the area today, with switchover to snow tonight. Highest chance for snow is in the Turtle Mountains are, although expect overall light accumulations. - Next chances for rain and possibly a little snow come Monday, with medium chances throughout most locations. - Gradual warming trend through most of the upcoming week. && .UPDATE... Issued at 1257 PM CDT Sat Mar 22 2025 Upper wave is moving through Montana early this afternoon, with preceding surface low attempting to tighten in western South Dakota. Still no real progress with precipitation chances, with some light returns in parts of western North Dakota and eastern Montana. No evidence of anything making it to the surface just yet, with ceilings still at 8 to 10k feet. Some high-res QPF output focuses a band of higher precip totals from the west central through the Turtle Mountains area, with an extended residence time as the precip swath pivots around the low. Still seems like activity will become more widespread through the afternoon as the low develops, but not seeing any significant increases in overall precipitation amounts. No major changes with this update. UPDATE Issued at 1012 AM CDT Sat Mar 22 2025 Surface low is analyzed in northwest South Dakota, with radar returns extending northwest of the center in eastern Montana. Widespread cloud cover extends over the forecast area, with breezy southeasterly winds in our eastern counties from a tight surface pressure gradient. Made some adjustments to POPs with latest blended guidance that slowed things up just a touch, otherwise no big changes needed with this update. UPDATE Issued at 644 AM CDT Sat Mar 22 2025 For early morning update main change was to extend some low snow chances over the Turtle Mountain region for a few more hours as a few flakes of snow continue to fall with the weak system that continues to push east through the area. Remainder of forecast continues to be in good shape. && .DISCUSSION... Issued at 415 AM CDT Sat Mar 22 2025 Current surface analysis places low over southwest Saskatchewan into eastern Montana with high over western Ontario into the upper midwest. Upper level analysis shows a short wave trough moving over the Rockies, with a weaker wave pushing through the northern plains. The initial weaker wave has resulted in a few flakes of snow falling over our area overnight as it continues its eastward progression. Otherwise, a south to southeast breeze continues over the area between the aforementioned surface features. For today, aforementioned short wave continues to slide towards our area and deepen as it continues its approach, while the surface low slides to the southeast, centering near central North Dakota by early this evening. Rain chances spread through the area mainly during the afternoon, with some snow possible far north in the colder air. A little instability noted over the southwest so have put in some low thunderstorm chances. As we get into tonight, cooler air pulls into the system, with chances transitioning from rain to snow. Latest guidance has been a little less vigorous with this system, so chances have backed off a little bit, but the potential is still there for many areas to see a little rain or snow. Greatest chances for snow remain around the Turtle Mountains with medium chances (~40-50 percent) to see an inch, lower chances (~20-30 percent) for two. System continues its eastern progression for Sunday with a little snow possibly lingering in the morning over our eastern locations. The main concern for Sunday is the wind potential with soundings indicating some stronger winds may mix to the surface over south central North Dakota into the James River Valley, though this signal has shown signs of backing off a bit. The next wave moves through the area on Monday which may bring a little additional rain, possibly a few flakes of snow, though this appears to be quite limited. Otherwise, the main story is a gradual warming trend that is expected to gradually occur through the week, with the next chances for precipitation coming Friday into the weekend. && .AVIATION /18Z TAFS THROUGH 18Z SUNDAY/... Issued at 1257 PM CDT Sat Mar 22 2025 Widespread VFR conditions ahead of a system moving through the region the remainder of the TAF period. MVFR ceilings will move in after 00Z, bringing widespread chances for rain to all terminals. Precipitation is expected to last longest at northern terminals KXWA/KMOT, where a transition to snow is likely overnight tonight. Breezy to strong northwest winds will persist through the TAF period. MVFR ceilings will start to diminish after 12Z. && .BIS WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...Jones DISCUSSION...JJS AVIATION...Jones
Hazardous weather outlook, Mar 22, 12:42 PM CDT, 1 hour 54 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 1242 PM CDT Sat Mar 22 2025 NDZ001>005-009>013-017>023-031>035-042-045-231745- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Golden Valley-Billings-Stark-Morton-Burleigh-Grant-Sioux- 1242 PM CDT Sat Mar 22 2025 /1142 AM MDT Sat Mar 22 2025/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, and southwest North Dakota. .DAY ONE...This Afternoon and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NDZ040-041-043-044-231745- Slope-Hettinger-Bowman-Adams- 1142 AM MDT Sat Mar 22 2025 This Hazardous Weather Outlook is for portions of southwest North Dakota. .DAY ONE...This Afternoon and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday Near critical fire weather conditions are possible on Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NDZ025-036-037-046>048-050-051-231745- Foster-Kidder-Stutsman-Emmons-Logan-La Moure-McIntosh-Dickey- 1242 PM CDT Sat Mar 22 2025 This Hazardous Weather Outlook is for portions of south central North Dakota and southeast North Dakota. .DAY ONE...This Afternoon and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday Northwest winds gusting to 45 mph are possible on Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. MEJ
Nearby
Wind Advisories in North Dakota, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.